71761members
376424posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Femara Letrozole after tamoxifin side effects

6 REPLIES 6
angee
Member

Re: Femara Letrozole after tamoxifin side effects

Hi,

I have been on Letrozole for 6 months and have a lot of joint stiffness, especially first thing in the morning or if I have been sitting down for a long time. Some mornings are worse than others and some days every joint hurts, even my knuckles. I am 40 and apparently this is what an older lady would feel like (I don't know...?) As I have secondary breast cancer I guess these side effects are better than the alternative and whilst frustrating I would say that I have learnt to live with them in recent months.

Your itchiness sounds awful!

Angee xxxxx

jmarsha7
Member

Re: Femara Letrozole after tamoxifin side effects

Hi Diane, i have been on letrozole for two months, and am having difficulty typing this. Joint stiffness in legs and fingers, hips etc. really bad, espeically if you are relatively young and used to being quite fit. However I have been assured that this stiffness is most acute in the first two months, so am now looking forward to it wearing off. I have tried to keep pretty active but it is hard, and plenty of hot baths, glucosamine gel to rub in, and pin killers are getting me through. My onc also told me that this is better than tamoxifen. Good luck with everything, there is definielty no itchiness! Jx

justintime
Member

Re: Femara Letrozole after tamoxifin side effects

hi Diane
Itchy rash...tel me about it!!!I suffered the most awfull rash that actually drove me mad!! I to was on tamoxifen and after coming of it then going back on it to see if it was the tamoxifen which took ages and lots of sleepless nights from itching and yes it was so now on letrozole like you and thankfully no more itches touch wood just a bit stiff joints which soon goes after shuffling around for a few mins!
Love Jus x

pinklinda
Member

Re: Femara Letrozole after tamoxifin side effects

Hi
I started Letrozole in June after doing 5 years of Tamoxifen. My experience is the same as Margaret's, just joint stiffness after I have sat for a while and as she said in the morning but it is nothing much. If I wasn't on Letrozole I would just put it down to advancing years!!
Your itching sounds awful, I do hope it gets better soon.
Love Linda x

DianeD
Member

Re: Femara Letrozole after tamoxifin side effects

Sorry about the confused message.Should be wearing L plates!

Margaret
Thanks for the helpful info .

Diane

margaretw
Member

Re: Femara Letrozole after tamoxifin side effects

Hi Diane,

I have been on Letrozole for 15 months and just suffer from a bit of stiffness when I get up in the morning or after sitting for a long time. This does not bother me at all. No other side effects for me. Yes, have had a bone density scan but that's quick and only involved the legs.

Margaret x

DianeD
Member

Femara Letrozole after tamoxifin side effects

After taking tamoxifin for a few months I started to get terrible itchiness on my

back.It kept me awake during the night and felt like nettle rash . My GP told me

to stop taking it for a week.Things improved and I started taking it again.

The trouble restarted after 6 weeks and I have got blotchy bits on my chest.

My hairdresser spotted that my hair has thinned at the sides but said there was a lot of "baby" hair growing so it shouldn't be a problem!

Anyway today the consutant changed my prescription to Femara Letrozole.

Has anyone had any side effects from it please? I know about the bone scans.

Am just hoping it cures the itchiness which is driving me CRAZY.

Diane

Anyway my consultant today has changed my prescription to Femara Letrozole

to see if the itchiness disappears and said it was better than tamoxifin.Forgot

to ask him why.

Has anyone had any side effects from letrazole ? He did mention a bone scan in

a few months.